Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Back on Olanzapine after 4 years [sad]

(6 Posts)
endofanera Wed 05-Mar-14 21:09:53

Feel so fed up. I came of it when pregnant and did so well withtout it. Manged to breastfeed DD for 3 years. But, paranoia and other associated problems have come creeping back. I feel so defeted and a failure. I gave it such a good go, trying to cope without it.

I have experianced so much stigma, which at times is worse than the illness.

The last few days i have been a little manic. Waking up around 4pm and cleaning! I feel really restless.

I am dreading the weight gain, last time i was on olanzapine i put on sooo much weight. I worry about the health implacations.

sad

I have some diazepam at the moment but its only 2mg so i am taking more as thats not enough but will run out sooner than i should.

ARGH!!!!.... i HATE MENTAL ILLNESS!

mawbroon Wed 05-Mar-14 21:43:59

Did Olanzapine work well for you before? Hopefully it will kick in soon for you and help with the paranoia etc. I know how horrible that can be sad

I'm sorry to hear that you have experienced so much stigma, I know how horrible that is too.

I hope you feel a bit better soon x

LastingLight Thu 06-Mar-14 04:43:44

I'm sorry you experienced so much stigma. All we can do is educate people whenever we get the chance. Don't feel like you're a failure for needing meds again. You have an illness, it's not something you did to yourself. Did your doc suggest any alternatives to Olanzapine that might have less of an impact on your weight?

endofanera Thu 06-Mar-14 06:29:37

Hi. Thankyou for your response thanks I will give the olanzpone a go as it worked well before, but, i ak going to watch my weight and if its gets to much i will re visit and look at other options.
I need to start building bridges with some of the mums where i live as i tink i have come across a little "nutty". I have kind of been pushed out of the group, can sense a "vibe" at drop of times. I cant tell them i have mental illness as that would make it hard for DD. I do try and educate. But, i have found once you have had a diagnosis of parania or psycosis then no matter what you say, it seems not be taken seriously.

Really loking forward to getting over the blip.

Megbeth Fri 07-Mar-14 08:29:45

I take Olanzapine but only 2.5mg. I don't have any weight gain but it must be because it's a low dose. I find any higher I csnt wake up in the morning. Have you tried Seroquel? Not sure what it's called in the UK but the name is quetiapine. It was too sedating for me.
I have major depression & have had anorexia & Olanzapine combined with sertraline has been the best combination for me.

mawbroon Fri 07-Mar-14 10:15:21

I am on quetiapine and gained 3 stones very rapidly after starting on it.

But, at the beginning of January I decided I was well enough to tackle the weight gain and have so far lost over a stone fairly easily.

As I felt myself getting better I accepted that it was more important to be well than thin, and the weight could be dealt with later. BUT I completely understand that not everyone will feel that way as we are all different.

I hope things have calmed a bit for you endofanera x

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now